MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A

OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Model Number A22040T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The most likely cause for the reported event is that the insulation tip's fracture was caused by thermal/mechanical influence.Most likely a stress crack developed vertically through the insulation insert leading to the insulation beak completely tearing off.It cannot be determined, whether undiscovered damage already existed prior to the tip breaking.The ifu carries a warning that the ceramic tip can break due to mechanical loading or thermally induced straining.Thus, it is the responsibility of the user to inspect the instrument prior to every procedure.In addition, the oem performed a manufacturing and quality control review for the affected lot number without showing any non-conformities or deviations regarding the described issue.
 
Event or Problem Description
Olympus was informed that during a transurethral vaporization of prostate (tuvp) with the plasma button procedure, pieces from the sheath tip broke off and fell into the patient¿s bladder.It unknown if the device fragments were retrieved.There intended procedure was completed with the same device.There was no patient injury reported.
 
Additional Manufacturer Narrative
Olympus received additional information that states that previously reported event occurred during a transurethral resection of bladder tumor procedure.The device fragments were retrieved with a stent grasper.There were no issues assembling the device with the other equipment, or operating the device prior to the event.There were no problems with the obturator.The device did not experience any external impact or falls prior to the procedure.Pro advantage lubricating jelly was applied to the device.The device was inspected prior to use and no abnormalities were observed.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device evaluation findings, a manufacturing and quality control review was performed for the affected lot number without showing any non-conformities or deviations regarding the described issue.The device was returned to the service center for evaluation.A visual inspection on the received device was performed and found approximately 5mm of the insulation ceramic beak from the distal end broken into 2 small pieces.The outer tube also inspected and noted minor scratches and dents.The cause of the broken ceramic beak pieces is due to excessive force attributed to mishandling.

Brand Name
INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Common Device Name
INNER SHEATH, FOR 26 FR.
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key8462765
Report Number2951238-2019-00578
Device Sequence Number240284
Product Code HIH
UDI-Device Identifier04042761029360
UDI-Public04042761029360
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22040T
Device Catalogue NumberA22040T
Device Lot Number16XW-0083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/15/2019
06/14/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date05/02/2019
07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OUTER SHEATH: REF# A22026A; WORKING ELEMENT: REF# WA22367A
Patient Age73 YR